Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 58, NWS La Crosse, WI

June 25, 2006Vernon County, Wisconsin

NWS La Crosse, WI issued this severe thunderstorm warning at Jun 25, 2006, 2:50 PM CDT for Vernon County, Wisconsin. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 25, 2006, 2:50 PM CDT (19:50 UTC)
Expired
Jun 25, 2006, 3:34 PM CDT
In force
44 min
Issued by
NWS La Crosse, WI
Area
Counties, with a storm outline in the text

County Vernon County, WI

The radar

The La Crosse radar (KARX), 38 km from the middle of the area, began a volume at 19:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Davenport, (KDVN), launched 12:00Z, 7.8 hours before the alert went out and 221 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 12:00Z on 2006-06-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 320 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 12:00Z on 2006-06-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 11 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
320 J/kg
Mixed-layer CIN
-70 J/kg
Mixed-layer LCL
818 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
11 m²/s²
0-3 km storm-relative helicity
26 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS La Crosse, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 25, 3:02 AM CDT, 11 hours 48 minutes earlier.

Area forecast discussion, Jun 25, 3:02 AM CDT, 11 hours 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LA CROSSE WI
302 AM CDT SUN JUN 25 2006

.SHORT TERM...TODAY THROUGH TUESDAY NIGHT

FORECAST CONCERNS FOR THIS PACKAGE INCLUDE PRECIPITATION CHANCES
THROUGH EARLY MONDAY MORNING...THEN AGAIN TUESDAY.

07Z WATER VAPOR IMAGERY SHOWING WELL DEFINED SHORTWAVE OVER
SOUTHEASTERN SOUTH DAKOTA. SURFACE ANALYSIS SHOWS A VERY WEAK AREA
OF LOW PRESSURE OVER THE FORECAST AREA. RADARS SHOWING SHOWERS AND
THUNDERSTORMS TO THE NORTH AND EAST OF THIS LOW...STRETCHING FROM
SOUTHERN WISCONSIN...INTO CENTRAL MINNESOTA.

00Z 25JUN06 MODELS ARE SIMILAR IN THEIR HANDLING OF THE LEAD
SHORTWAVE NOW IN SOUTH DAKOTA AS IT DEEPENS AND MOVES TOWARD THE
CENTRAL MISSISSIPPI RIVER VALLEY REGION. STILL SOME MODEL
DIFFERENCES WITH THE NEXT WAVE TO DROP SOUTHWARD FROM CANADA ON
TUESDAY...AS THE GFS IS MUCH FURTHER SOUTH WITH THE CLOSED UPPER
LOW VERSUS THE NAM. PER NATIONAL MODEL DISCUSSION...ENSEMBLE MEANS
FAVOR THE SOUTHERN POSITION OF THE GFS.

IN THE SHORT TERM...SHORTWAVE WILL CONTINUE TO MOVE INTO THE CENTRAL
MISSISSIPPI RIVER VALLEY REGION TODAY....WITH LARGE UPPER TROUGH
ACROSS THE WESTERN GREAT LAKES REGION. ENVIRONMENT REMAINS FAVORABLE
FOR CONVECTION ONCE AGAIN TODAY. STEEPEST LAPSE RATES WILL BE BE
OUT OF AHEAD OF SHORTWAVE TO THE SOUTH OF THE AREA. MODELS NOT
GENERATING MUCH IN THE WAY OF SHEAR OR INSTABILITIES THIS
AFTERNOON...ALTHOUGH NAM SHOWING  SOME HIGHER CAPE VALUES ACROSS
SOUTHWEST WISCONSIN...WHERE THE STRONGEST STORMS ARE EXPECTED.
HOWEVER...THE SEVERE THREAT THERE LOOKS TO BE VERY MINIMAL.

UPPER TROUGH REMAINS IN PROXIMITY TO THE AREA THROUGH EARLY MONDAY
MORNING. THUS HAVE CONTINUED POPS TONIGHT AND DID EXTEND SOME LOW
POPS ACROSS THE FAR SOUTHWEST EARLY MONDAY MORNING...AS BOTH THE
GFS AND NAM SHOWING WEAK FORCING IN THIS AREA.

EXPECT A BREAK IN THE ACTIVITY THE REMAINDER OF MONDAY AND MONDAY
NIGHT BEFORE NEXT WAVE DROPS SOUTHWARD TOWARD THE AREA. WITH GFS
BEING THE PREFERRED MODEL CHOICE IN THIS TIME FRAME AS FORCING
BEGINS T SLIDE INTO THE AREA TUESDAY MORNING. THUS HAVE ADDED POPS
INTO THE NORTHERN ZONES FOR THE MORNING HOURS...THEN RAISED TO HIGH
CHANCE CATEGORY DURING THE AFTERNOON HOURS.

TEMPERATURES ONCE AGAIN TO BE CHALLENGING TODAY WITH CLOUDS AND
PRECIPITATION EXPECTED AROUND THE AREA. CURRENT DATABASE LOOKS
GOOD WITH HIGHS FOR TODAY AND EVEN TRIMMED A COUPLE AREAS OFF A FEW
DEGREES WHERE THE RAIN IS FALLING THIS MORNING.

.LONG TERM...WEDNESDAY THROUGH SATURDAY

BOTH THE 00Z ECMWF AND GFS HAVE GOOD CONSENSUS WITH REGARDS TO MID
LEVEL TROUGH AND CLOSED CIRCULATION OVER THE GREAT LAKES REGION AT
THE BEGINNING OF THE PERIOD THEN PUSHING EAST OF THE AREA BY
THURSDAY. CURRENT GRIDDED DATABASE WITH POPS IN THROUGH WEDNESDAY
NIGHT LOOKS TO BE ON TRACK. NO CHANGES NECESSARY.

&&

.ARX WATCHES/WARNINGS/ADVISORIES...
WI...NONE.
MN...NONE.
IA...NONE.
&&

RABERDING
Hazardous weather outlook, Jun 25, 1:35 PM CDT, 1 hour 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LA CROSSE WI
135 PM CDT SUN JUN 25 2006

IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029-032>034-
041>044-053>055-061-261000-
ADAMS-ALLAMAKEE-BUFFALO-CHICKASAW-CLARK-CLAYTON-CRAWFORD-DODGE-
FAYETTE-FILLMORE-FLOYD-GRANT-HOUSTON-HOWARD-JACKSON-JUNEAU-LA CROSSE-
MITCHELL-MONROE-MOWER-OLMSTED-RICHLAND-TAYLOR-TREMPEALEAU-VERNON-
WABASHA-WINNESHIEK-WINONA-
135 PM CDT SUN JUN 25 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST IOWA...
SOUTHEAST MINNESOTA...AND SOUTHWEST INTO CENTRAL WISCONSIN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED THUNDERSTORMS CAN BE EXPECTED FOR THIS AFTERNOON AND
TONIGHT...MAINLY SOUTH OF A BLACK RIVER FALLS WISCONSIN TO
ROCHESTER MINNESOTA LINE. THE INSTABILITY AND WIND PROFILES ARE WEAK
THOUGH...AND SEVERE WEATHER IS NOT ANTICIPATED. HOWEVER...SOME SMALL
HAIL WILL STILL BE POSSIBLE WITH THE STRONGER STORMS ACROSS
FAR SOUTHWEST WISCONSIN AND NORTHEAST IOWA.

IN ADDITION...A GOOD MOISTURE FEED INTO THE STORMS...WHICH ARE
ROTATING SLOWLY AROUND AN AREA OF LOW PRESSURE OVER SOUTHWEST
WISCONSIN...COULD LEAD TO APPRECIABLE RAINFALL IN SOME LOCATIONS.
AS RESULT...LOCALIZED FLOODING AND PONDING OF WATER ON AREA
ROADWAYS WILL BE POSSIBLE.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

ANOTHER UPPER LEVEL DISTURBANCE WILL MOVE ACROSS THE AREA TUESDAY
THROUGH WEDNESDAY. THIS WILL DRAG A WEAK FRONTAL BOUNDARY ACROSS THE
AREA RESULTING IN A CHANCE FOR THUNDERSTORMS. AT THIS TIME IT LOOKS
AS THOUGH THE THUNDERSTORMS WILL REMAIN BELOW SEVERE LEVELS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED...BUT RAINFALL REPORTS WOULD
BE APPRECIATED.

.EMERGENCY MANAGEMENT COORDINATION...

NO CALL IS SCHEDULED.

RIECK/RABERDING

The office that day

Everything else NWS La Crosse, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 24, 7:18 PM CDTSevere Thunderstorm WarningARXMonroe32 min
Jun 25, 3:54 PM CDTSevere Thunderstorm WarningARXCrawford, Vernon51 min
Jun 25, 5:59 PM CDTSevere Thunderstorm WarningARXGrant31 min
Jun 24, 7:22 PM CDTSevere Thunderstorm WarningARXWinneshiek38 min

Nearby

Severe Thunderstorm Warnings in Wisconsin, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.